Skip to content

Drug interactions

Capecitabine + Dichlorphenamide

Severity: Moderate

Capecitabine and Dichlorphenamide: moderate interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Dichlorphenamide commonly lowers serum potassium and causes metabolic acidosis. Capecitabine can cause diarrhea and vomiting, which add to potassium loss, so hypokalemia may become more pronounced.

What this interaction means in plain words

Capecitabine and Dichlorphenamide can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken.

Capecitabine belongs to Oncology; Dichlorphenamide belongs to Miscellaneous.

Evidence level: Low

Why it happens

Additive potassium loss from carbonic anhydrase inhibition (renal wasting) plus chemotherapy-related gastrointestinal losses.

What to do

Monitor serum potassium and bicarbonate at baseline and periodically, especially if diarrhea or vomiting occurs. Replace potassium as needed.

What to ask your pharmacist

  • Should I take them at different times of day?
  • Does the dose of either medicine need to change?
  • Is there anything I should avoid, such as alcohol or certain foods, while on both?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Capecitabine and Dichlorphenamide, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 7 days on the web. No card needed.

Frequently asked questions

Can I take Capecitabine with Dichlorphenamide?

MediHelp rates the interaction as moderate. Capecitabine and Dichlorphenamide can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken. Dichlorphenamide commonly lowers serum potassium and causes metabolic acidosis. Capecitabine can cause diarrhea and vomiting, which add to potassium loss, so hypokalemia may become more pronounced.

How serious is the interaction between Capecitabine and Dichlorphenamide?

MediHelp rates it moderate, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Monitor serum potassium and bicarbonate at baseline and periodically, especially if diarrhea or vomiting occurs. Replace potassium as needed.

What other medicines interact with Capecitabine?

MediHelp also lists interactions of Capecitabine with, for example, Adenovirus types 4 and 7 live, Arsenic trioxide, Axicabtagene ciloleucel. The full list is on the Capecitabine page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in